Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 221, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Nov 3, 2021, 3:55 PM EDT. It took effect at Nov 4, 2021, 6:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 3:55 PM EDT (19:55 UTC)
- In effect from
- Nov 4, 2021, 6:00 PM EDT
- Expired
- Nov 5, 2021, 6:40 PM EDT
- In force
- 25 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 2:49 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 3, 2:49 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
249 PM EDT Wed Nov 3 2021
.SYNOPSIS...
High pressure will build eastward from the Midwest through
Thursday. Low pressure will develop off the Carolina coast late
Thursday and Friday. Another coastal low may develop Sunday
while high pressure remains to the west.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mostly sunny skies this afternoon. Some mid-level cumulus clouds
in the northwest and high cirrus clouds in the southwest that
will stray eastward through tonight. Highs ranging from the
upper 40s to the middle 50s. Temperatures in the 30s in the
higher elevations.
The chilly airmass remains in place tonight. Temperatures will
be near or below freezing again for many locations along I-95
and east to the Tidal Potomac and Chesapeake Bay. Currently, we
are accessing the situation of which zones have their growing
season coming to an end from last night's chill and which zones
will likely get a Freeze Warning or a Frost Advisory. Headlines
will be issued later this afternoon with the possibility of
Freeze Warnings along I-95 and Frost Advisories across southern
Maryland.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
High pressure will remain situated to the west of the area
Thursday and Thursday night. A shortwave trough will dive
southward during this time. To the east of this trough and
offshore the Outer Banks will be the area for the possibility of
a developing coastal low pressure system. It appears that
precipitation will stay out of our area and brush the Delmarva
Peninsula. Temperatures won't change much with below normal
temperatures during the day and night.
The surface high along with mid level ridging will drift
overhead Friday and Friday night, supporting dry weather and
mostly clear skies. Below normal temperatures are expected to
continue.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure is forecast to remain overhead of our region through
early Sunday. An upper level trough located over the southeast US is
forecast to generate a coastal low over the eastern Gulf. This low
is forecast to move northeastward along the eastern seaboard. High
pressure overhead of the mid-Atlantic along with another upper trough
moving through the Great Lakes region will likely prevent the
coastal low from moving to far westward into our region. The 00Z
Euro brings the low closes to the coast which would mean some light
rain for areas south and east of the DC metro. The trend has been
for the low to remain well off the coast and for our region to be
mostly dry this weekend. Seasonable temperatures are expected
through this weekend.
The coastal low is forecast to pull away from the mid-Atlantic
seaboard early next week. As the low shifts further away from our
region, high pressure is forecast to build in from the south
bringing mostly dry conditions. Winds will become light and out of
the south which will lead to a warming trend to beginning next week.
Mid to upper 60s will be possible by the middle parts of next
week.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR conditions are expected with a northwest wind around 10 kt.
Calm conditions return tonight with an increase of mid/high
level clouds.
High pressure gradually builds toward the area Thursday and
Friday, supporting VFR conditions and light northerly winds.
Some brief subVFR conditions will be possible if the coastal low off
the mid-Atlantic coast shifts further westward. As of right now, all
terminals are expected to observe VFR conditions through early next
week. Winds will be light out of the north this weekend and then
become southerly on Monday.
&&
.MARINE...
Sub-SCA conditions through the afternoon. A few locations could
encounter a few gusts of 20 knots at times.
With high pressure situated to the west, light northerly winds
are expected Thursday and Friday. Some guidance indicates the
pressure gradient may increase Thursday night into Friday due to
offshore low pressure. At this time, it appears any SCA
conditions would be limited to the wider waters of the mid bay.
Small Craft Advisory level winds may be possible in the lower Tidal
Potomac and our lower Chesapeake Bay zones as a coastal low passes
off to the east this weekend.
&&
.TIDES/COASTAL FLOODING...
Water levels are forecast to remain generally steady slightly
above normal through the end of the week. Although elevated,
minor flooding is not anticipated. Action stages may be approach
at sensitive sites.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ532>534-537-540>543.
&&
SYNOPSIS...KLW
NEAR TERM...KLW
SHORT TERM...KLW
LONG TERM...JMG
AVIATION...KLW/JMG
MARINE...KLW/JMG
TIDES/COASTAL FLOODING...KLWHazardous weather outlook, Nov 3, 10:58 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1058 AM EDT Wed Nov 3 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-041500- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1058 AM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Additional Frost Advisories and/or Freeze Warnings may be needed for portions of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional Frost Advisories and/or Freeze Warnings may be needed for portions of the area Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-041500- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1058 AM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Additional Frost Advisories and/or Freeze Warnings may be needed for portions of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional Frost Advisories and/or Freeze Warnings may be needed for portions of the area Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-041500- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1058 AM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 12:02 PM EDT | Small Craft Advisory | LWX | 4 hr | |
| Nov 3, 3:38 PM EDT | Frost Advisory | LWX | Arlington, Fairfax, King George, City of Alexandria, City of Fairfax, City of Falls Church | 17 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.